Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Paducah, KY

February 15, 2025Posey County, Vanderburgh County, Warrick County, Indiana; Henderson County, Kentucky

NWS Paducah, KY issued this flash flood warning at Feb 15, 2025, 4:22 PM CST for Posey County, Vanderburgh County, Warrick County, Indiana; Henderson County, Kentucky. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 4:22 PM CST (22:22 UTC)
Expired
Feb 15, 2025, 11:00 PM CST
In force
7 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Posey County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 8:47 PM CSTFLASH FLOOD1 Se Evansville, IN2.5 inches total rainfall so far, heavy rain still coming down, flash flooding ongoing with streets, creeks, and especially low lying areas in and around the Angel Mounds area on the southeast side of Evansville.
Feb 15, 10:06 PM CSTRAIN 2.851 Se Evansville, INHeavy rain continues, total is 2.85" thus far on the southeast side of Evansville, in Angel Mounds.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 265 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 569 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
569 m²/s²
0-3 km storm-relative helicity
1006 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

726 
WGUS53 KPAH 152222
FFWPAH
INC129-163-173-KYC101-160500-
/O.NEW.KPAH.FF.W.0013.250215T2222Z-250216T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
422 PM CST Sat Feb 15 2025

The National Weather Service in Paducah has issued a

* Flash Flood Warning for...
  East Central Posey County in southwestern Indiana...
  Vanderburgh County in southwestern Indiana...
  Southwestern Warrick County in southwestern Indiana...
  Northern Henderson County in northwestern Kentucky...

* Until 1100 PM CST Saturday.

* At 422 PM CST, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Between 1 and 2 inches 
  of rain have fallen. Additional rainfall amounts of 1 to 2 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Evansville, Henderson, Boonville, Newburgh, Chandler, Melody Hill, 
  Darmstadt, Kasson and Blairsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3806 8714 3805 8715 3803 8715 3803 8716
      3802 8716 3801 8718 3797 8723 3795 8723
      3795 8724 3793 8727 3788 8727 3790 8730
      3782 8732 3781 8730 3780 8731 3779 8730
      3780 8780 3809 8780

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

DW
1 follow-up statement
042 
WGUS73 KPAH 160257
FFSPAH

Flash Flood Statement
National Weather Service Paducah KY
857 PM CST Sat Feb 15 2025

INC129-163-173-KYC101-160500-
/O.CON.KPAH.FF.W.0013.000000T0000Z-250216T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Posey IN-Vanderburgh IN-Warrick IN-Henderson KY-
857 PM CST Sat Feb 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM CST THIS 
EVENING FOR EAST CENTRAL POSEY, VANDERBURGH, SOUTHWESTERN WARRICK 
AND NORTHERN HENDERSON COUNTIES...

At 857 PM CST, Doppler radar and automated rain gauges indicated 
that moderate to heavy rain continues to fall over the warned area. 
That combined with heavy rain earlier in the day will result in the 
potential for flooding of streets, creeks, and low-lying areas. 
Between 1 and 3 inches of rain have fallen. Additional rainfall 
amounts up to 1 inch are possible in the warned area. Flash flooding 
is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Evansville, Henderson, Boonville, Newburgh, Chandler, Melody Hill, 
  Darmstadt, Kasson and Blairsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3806 8714 3805 8715 3803 8715 3803 8716
      3802 8716 3801 8718 3797 8723 3795 8723
      3795 8724 3793 8727 3788 8727 3790 8730
      3782 8732 3781 8730 3780 8731 3779 8730
      3780 8780 3809 8780

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

RJP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 2:41 PM CST, 1 hour 41 minutes earlier. Its key messages:

  • A major, potentially historic, flash flood event is ongoing this afternoon across portions west Kentucky and southwest Indiana and adjacent parts of southern Illinois and southeast Missouri.
  • A few thunderstorms are possible this afternoon and into the evening. Some of these may become strong to severe along the Kentucky-Tennessee border. Damaging wind gusts and possibly a brief tornado or two are the main threats.
  • A brief change over to snow is possible overnight as colder air filters in. Light snow accumulation's are possible.
  • Accumulating snowfall is becoming increasingly likely Tuesday into Wednesday with travel impacts possible.
  • Dangerous, bitter cold is forecast for most of next week. Low temperatures in the single digits and subzero wind chills are forecast the latter half of next week.
Area forecast discussion, Feb 15, 2:41 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
241 PM CST Sat Feb 15 2025

.KEY MESSAGES...

- A major, potentially historic, flash flood event is ongoing
  this afternoon across portions west Kentucky and southwest
  Indiana and adjacent parts of southern Illinois and southeast
  Missouri.

- A few thunderstorms are possible this afternoon and into the
  evening. Some of these may become strong to severe along the
  Kentucky-Tennessee border. Damaging wind gusts and possibly a
  brief tornado or two are the main threats.

- A brief change over to snow is possible overnight as colder
  air filters in. Light snow accumulation's are possible.

- Accumulating snowfall is becoming increasingly likely Tuesday
  into Wednesday with travel impacts possible.

- Dangerous, bitter cold is forecast for most of next week. Low
  temperatures in the single digits and subzero wind chills are
  forecast the latter half of next week.

&&

.DISCUSSION...
Issued at 216 PM CST Sat Feb 15 2025

A major flash flood event is ongoing this afternoon. Regional
radar shows widespread rain moving west to east through the
region. Cooler cloud tops and lightning have developed to the
south which will only exacerbate ongoing flooding issues with
heavier rain rates at times. Several flash flood warnings are
currently in effect across western Kentucky where radar and
gage estimates of 2-4 inches (locally higher) of rain has
already fallen. Given the increasing convective nature of these
rain showers, conditions are only expected to worsen over the
afternoon and evening. We continue to highlight this as a
dangerous and major/potentially historic flash flood event.

The threat remains for strong to severe storms this afternoon.
This all comes down to whether we see any updrafts becoming
surface based. Some hi-res sources suggest this may occur but
the window looks small and only confined to the far southeast
corner of our forecast area from roughly Calloway to Todd
counties in Kentucky. If we do see surface-based instability, a
few mesovorticies may develop with in the main squall line, with
a locally enhanced straight-line wind and spin-up tornado risk.

A cold front will move through the region tonight bringing a
blast of Arctic air for tonight and sets the stage for a week
long period of much colder weather. Upper level ascent still
looks pretty strong overnight as a band of snow showers moves
across the region. Some of this snow may be heavy at times as
there is a very short window of time where the moisture and
lift align well in the DGZ. We could see a dusting to 1 inch of
snow overnight along with the possiblity of moisture on roadways
freezing.

Confidence continues to further increase that a period of
accumulating snow will impact the region Tuesday night into
Wednesday. The trend with the NBM and ensembles solutions has
been increasing as we get closer to this event. NBM probability of
greater than 2 inches of snow is now 70-90% and 50-70% chance
of 4 inches or more. Still plenty of time for changes but
confidence is only increasing that impactful heavy snow will
arrive Tuesday PM into Wednesday. Behind this system, very cold
temperatures settle into the region as Arctic high pressure
dives into the Midwest. Highs will only reach the teens to lower
20's Wednesday through Friday with lows in the single digits
possible. Wind chills below zero appear likely as well. While we
saw some of these temperatures back in January, its possible we
may see very similar conditions if not colder this week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1124 AM CST Sat Feb 15 2025

Widespread moderate to heavy rain and scattered thunderstorms
will bring generally LIFR to IFR conditions at all terminals
through the next 6 to 12 hours of the forecast period. Behind a
cold front, winds will shift toward the north with periods of
rain or snow shower activity tonight. Conditions improve
slightly after 12z or so as cigs rise and precipitation exists
the area.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through late tonight for ILZ082-083-085>094.
MO...Flood Watch through late tonight for MOZ108>112-114.
IN...Flood Watch through late tonight for INZ081-082-085>088.
KY...Flood Watch through late tonight for KYZ001>022.

&&

DISCUSSION...AD
AVIATION...AD
Hazardous weather outlook, Feb 15, 2:11 PM CST, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
211 PM CST Sat Feb 15 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-162015-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
211 PM CST Sat Feb 15 2025 /311 PM EST Sat Feb 15 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Considerable to potentially major flash flooding is ongoing this
afternoon and expected into tonight across western Kentucky and
southwest Indiana as well as adjacent parts of southern Illinois
and southeast Missouri. Refer to the Flood Watch for more details.

A few strong to severe thunderstorms are possible late this
afternoon and tonight for locations near the Kentucky-Tennessee
border. Isolated damaging wind gusts and a brief tornado or two
are the main risks.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Accumulating snowfall with travel impacts is becoming increasingly
likely Tuesday afternoon through Wednesday morning.

Dangerous cold is forecast for much of next week. Morning wind
chill values will be near or below zero from Wednesday through
Friday.

Widespread river flooding will continue or is forecast to develop
long parts of the Ohio and Green Rivers for the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of flooding, heavy rainfall measurements, and any
damage reports from thunderstorms would be appreciated today and
tonight.

In the hours before

Local storm report, Feb 15, 3:06 PM CST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
306 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     Flash Flood      1 ENE Pembroke          36.78N 87.35W
02/15/2025                   Christian          KY   Emergency Mngr

            Water surrounding two homes in Pembroke and
            over roadways.

&&

JGG
Local storm report, Feb 15, 3:07 PM CST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
307 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     Flash Flood      3 NNE Wingo             36.68N 88.73W
02/15/2025                   Graves             KY   Public

            Water has left Obion Creek and is
            approaching and surrounding several homes.

&&

JGG
Local storm report, Feb 15, 3:10 PM CST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
310 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Flash Flood      Slaughters              37.49N 87.50W
02/15/2025                   Webster            KY   Emergency Mngr

            Highway 138 flooded near Slaughters.

&&

JGG
Local storm report, Feb 15, 3:11 PM CST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
311 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     Flash Flood      1 N Hopkinsville        36.87N 87.49W
02/15/2025                   Christian          KY   Broadcast Media

            Widespread and significant flooding in
            Christian County. Numerous roadways and
            highways closed. Water approaching homes in
            some locations.

&&

JGG
Local storm report, Feb 15, 3:12 PM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
312 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     Flash Flood      1 E New Madrid          36.59N 89.53W
02/15/2025                   New Madrid         MO   Emergency Mngr

            Several roads in the county with water over
            them, or very close. Most city streets
            flooding in New Madrid.

&&

JGG
Local storm report, Feb 15, 3:17 PM CST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
317 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Flash Flood      1 ENE Murray            36.62N 88.29W
02/15/2025                   Calloway           KY   Trained Spotter

            Clarks River and Bee Creek out of bank and
            approaching homes in and around Murray.
            Numerous roadways closed in the county.

&&

JGG

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 11:29 AM CSTRiver Flood WarningPAHPosey, Vanderburgh21 days
Feb 15, 11:29 AM CSTRiver Flood WarningPAHSpencer9 days
Feb 15, 11:29 AM CSTRiver Flood WarningPAHPosey, Vanderburgh, Warrick10 days
Feb 15, 6:02 AM CSTFlash Flood WarningPAHChristian, Todd, Trigg12 hr
Feb 15, 6:14 AM CSTFlash Flood WarningPAHCalloway12 hr
Feb 15, 6:17 AM CSTAreal Flood AdvisoryPAHFulton, Graves, Hickman2 hr
Feb 15, 8:38 AM CSTFlash Flood WarningPAHFulton, Graves, Hickman9 hr
Feb 15, 8:44 AM CSTAreal Flood AdvisoryPAHMcCracken5 hr
Feb 15, 8:54 AM CSTFlash Flood WarningPAHChristian, Muhlenberg, Todd, Trigg9 hr
Feb 15, 10:22 AM CSTFlash Flood WarningPAHCarlisle, Graves, Hickman, Marshall9 hr
Feb 15, 10:34 AM CSTFlash Flood WarningPAHCaldwell, Hopkins, Livingston, Lyon, Muhlenberg8 hr
Feb 15, 11:29 AM CSTRiver Flood WarningPAHLivingston, McCracken13 days
Feb 15, 11:29 AM CSTRiver Flood WarningPAHBallard, Carlisle, Fulton, Hickman14 days
Feb 15, 11:29 AM CSTRiver Flood WarningPAHCrittenden, Livingston13 days
Feb 15, 1:02 PM CSTAreal Flood AdvisoryPAHFulton62 min
Feb 15, 1:29 PM CSTFlash Flood WarningPAHCaldwell, Crittenden, Hopkins, McLean, Webster6 hr
Feb 15, 1:40 PM CSTFlash Flood WarningPAHBallard, Livingston, McCracken6 hr
Feb 15, 2:04 PM CSTFlash Flood WarningPAHFulton4 hr
Feb 15, 5:36 PM CSTFlash Flood Warning Considerable damage threatPAHBallard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more7 hr
Feb 15, 5:47 PM CSTFlash Flood Warning Considerable damage threatPAHCaldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more8 hr

Nearby

Flash Flood Warnings in Indiana, 2025Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.